Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Suspected piperacillin-tazobactam induced nephrotoxicity in the pediatric oncology population. Pediatr Blood Cancer 2014 Feb;61(2):366-8

Date

09/17/2013

Pubmed ID

24038944

DOI

10.1002/pbc.24720

Abstract

Neutropenic fever is a common complication of myelosuppressive therapy in pediatric oncology patients. Piperacillin-tazobactam (PIP/TAZO) is a broad spectrum antibiotic used for empiric treatment of neutropenic fever. We describe four cases of suspected PIP/TAZO induced nephrotoxicity occurring in children with pediatric malignancies admitted to the hospital and treated for fever ± neutropenia. All patients exhibited acute renal injury shortly after PIP/TAZO administration with one of these cases having biopsy evidence of acute interstitial nephritis. These findings are suggestive of PIP/TAZO induced nephrotoxicity in pediatric oncology patients with fever ± neutropenia and that PIP/TAZO should be used judiciously in this population.

Author List

Pratt JA, Stricherz MK, Verghese PS, Burke MJ

Author

Michael James Burke MD Professor in the Pediatrics department at Medical College of Wisconsin




MESH terms used to index this publication - Major topics in bold

Adolescent
Anti-Bacterial Agents
Antineoplastic Combined Chemotherapy Protocols
Female
Humans
Kidney Diseases
Male
Neoplasms
Neutropenia
Penicillanic Acid
Piperacillin
Prognosis
jenkins-FCD Prod-482 91ad8a360b6da540234915ea01ff80e38bfdb40a